Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 5, 2001, 6:35 PM MDT for Beaver County, Iron County, Utah. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 5, 2001, 8:00 PM MDT
- In force
- 85 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Beaver County, UT, Iron County, UT
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.6 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 060038 FFWSLC UTC001-021-060200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 PM MDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BEAVER COUNTY IN UTAH NORTH CENTRAL IRON COUNTY IN UTAH * UNTIL 800 PM MDT * AT 630 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SOUTH OF LUND NORTHWARD INTO SOUTH CENTRAL BEAVER COUNTY. THIS INCLUDES SOUTHERN AREAS OF THE WAH WAH MOUNTAINS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND NORMALLY DRY WASHES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3839 11377 3785 11370 3792 11313 3847 11330
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:20 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM MDT, 3 hours 15 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT THU JUL 5 2001 SYNOPSIS...THE AIR MASS OVER UTAH WILL BECOME QUITE MOIST AND UNSTABLE TONIGHT AND FRIDAY...AND WILL CONTINUE THAT WAY THROUGH SATURDAY. THIS WILL ALSO BRING AN END TO THE HEAT WAVE. DISCUSSION...SCATTERED TO NUMEROUS TERRAIN INDUCED CELLS HAVE DEVELOPED THIS AFTERNOON IN SPITE OF MID LEVEL CAP, SO IT WAS PROBABLY NOT ALL THAT STRONG ANYWAY. THIS ACTIVITY SHOULD SPREAD INTO THE VALLEYS BY THIS EVENING AND PERSIST WELL INTO THE NIGHT...WITH THE POSSIBLE EXCEPTION OF THE EAST CENTRAL VALLEYS. MOISTURE IS FORECAST TO INCREASE ON FRI AND CAP GOES AWAY SO ACTIVITY SHOULD BE EARLY AND WIDESPREAD...WITH SOME AREAS EXPERIENCING LOCALLY HEAVY RAINS...MAINLY SOUTHWEST. LITTLE CHANGE IS EXPECTED FOR SAT, ALTHO THE REMAINS OF AN OLD EASTERLY WAVE NOW OVER BAJA WILL ALSO BE MOVING UP IN CONCERT WITH THE DEEPEST MOISTURE. SO THREAT OF HEAVY RAINS EXPANDS TO COVER ENTIRE AREA. THIS WAVE PASSES ON SUN AND THERE MAY BE SOME DECREASE IN ACTIVITY, ALTHO LITTLE DRYING SO I WOULD STILL EXPECT AT LEAST SCATTERED AFTERNOON DEVELOPMENT. THEN A MOIST SOUTHERLY FLOW PERSISTS THROUGH MIDWEEK SO NEED AT LEAST A CHANCE MENTION FOR EACH DAY OF THE EXTENDED. THE INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE TODAY HAS BROKEN THE HEAT WAVE SOMEWHAT WITH TEMPS RUNNING ABOUT 5-10 DEGREES BEHIND YESTERDAY'S IN MOST AREAS. SOME ADDITIONAL COOLING IS LIKELY NEXT TWO DAYS AS CLOUDS AND MOISTURE INCREASE...SO WE WILL HAVE SOME WELCOME RELIEF FROM THE OPPRESSIVE HEAT. SLC 5566 CDC 6666 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:45 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 55 min |
| Jul 5, 6:45 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 55 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.